Q:

Where can you get Excedrin migraine tablets in Ontario, Canada?

A:

Quick Answer

Individuals cannot purcahse Excedrin Migraine in Canada because it is illegal to sell or import an analgesic drug that contains a mixture of acetaminophen and salicylic acid or derivatives of it, according to the Canadian Justice Laws Website. Excedrin Migraine contains acetaminophen and Aspirin, which is an acetylsalicylic acid.

Continue Reading

Full Answer

The active ingredients in Excedrin Migraine are 250mg of acetaminophen, 250mg of aspirin and 65mg of caffeine, as stated by Excedrin. The law banning this mixture in Canada was passed in 1986, as indicated by the Canadian Justice Laws Website.

Analgesic drugs with aspirin and acetaminophen increase the risk of chronic renal failure through something known as analgesic nephropathy. However, analgesic drugs containing only one of these ingredients may still lead to analgesic nephropathy, according to The New England Journal of Medicine. Many such drugs were removed from the over-the-counter market decades ago, but Canada took the matter a step further by banning analgesic drugs with the potentially harmful mixture altogether.

Excedrin is available for purchase in Canada, but the Excedrin Migraine version is not. The company also makes Excedrin Mild, which contains 325mg of acetaminophen and caffeine, as the company's website indicates. There is no aspirin in Excedrin Mild, but it contains significantly more acetaminophen. Excedrin sold in Canada contains 250mg of acetaminophen and 65mg of caffeine, but it contains no aspirin.

Learn more about Medications & Vitamins

Related Questions

Explore